Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

Cipralex

Hello. can you tell me from your experience how you gave up an antidepressant and doses and how did you feel? Thank you.
2 Responses
Avatar universal
Different people have very different reactions, and we also have different reactions to different meds.  Some we find easy to stop taking and some impossible.  The longer you're on a med and the better it works, meaning you're absorbing it quite well, the harder it is to stop.  What you need is to set up a tapering schedule to stop the med as slowly as suits you, not some generalized schedule your psychiatrist uses for everyone -- and they virtually all do use the same taper for everyone unless you express a desire to do it differently or have had bad problems quitting in the past.  So what anyone tells you on here will be interesting but won't have much application to how you're going to feel.  That particular med was pretty easy for me to stop taking, but that doesn't mean anything for you.
Avatar universal
Antidepressants that don't work for me are easy to give up since they never worked in the first place.

The one medication that DID work for me, I was grateful for it. However, after a few years, my doctor decided my body had gotten used to it and it wasn't working as well anymore, and we should try other antidepressant medications.

I stopped the antidepressant medication that worked, and started trying numerous other medications, one by one, none of which worked. My mood deteriorated slowly, and got progressively worse and worse. By the end of a year I was in very bad shape. My doctor eventually put me back on the medication that worked, and I slowly got better again. It took a full year for me to fully recover.

Then we did the same thing again a few years later. Stop my medication that works. Try a bunch of other medications which don't work, I deteriorate badly, until after a year I'm so bad off I can't do anything, I eventually demand to restart the medication that works, and it takes another full year for me to fully recover.

After that we decide, maybe we shouldn't stop taking this medication that works.

I think other people have tapered off their antidepressant medication and have done fine without it.

It's different for everyone. Sometimes you just got to try and see what happens.

Best wishes!
4 Comments
I took the paroxetine that did well for a while then the cipralex that does not do anything to me is so confused.After that I did insomnia, the doctor giving me the zolpidem which obviously and that made me sick I am very scared.
Just to say, insomnia is a very common long-term withdrawal problem when you stop antidepressants.  When did that start?  How well did you tolerate stopping the paroxetine?  Why did you stop taking it?  Did it stop working?  Did you taper off slowly before starting the cipralex?  I'm asking to see if we can trace what's happening and when it started so you know what's causing what.    
Hi,excuse me that I answered you late I did not see your message in timebut I'll explain:I took 1 year and 2 months my paroxetine doctor stopped me suddenly telling me I'm going to pass in 2 weeks the side effects but it was cheated were disastrous we vomit we shed terrible headache strong God how I resisted I do not know I could not eat I could not sleep I was crying for death She said it to me in March 2017 They continued the side effects until July when I came back to her I would die if I kept on doing so with the reactions (I know I exaggerated a bit) He gave me again paroxetine until December 2017 after that they did not give the effect he gave me cipralex and in time the insomnia began I only slept with zolpidem in the evening prescribing him by telling the insomnia but xolpidem gave me strong headaches she gave me the cipralex further until June 2018 present when it gives me only 0.50mg so that they can interrupt me gradually tell me that I can not have to quit them I have to have a normal life at 21 de with all the depression at the moment I do not have the appetite I lost so much it's gotta get me a job because I'm tired I just finished high school because of depression ..... I'm disoriented because of the side effects of many times I feel sad ..... maybe there is something on the basis of herbs that can raise my morale without antidepressants I started to take vitamins maybe.
I answered this as best I could from your private message, but if you can be a lot clearer on what exactly is causing what in your opinion more people can chime in.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.